Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 114, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 27, 2025, 2:37 AM CDT for Vernon Parish, Louisiana; Newton County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2025, 2:37 AM CDT (07:37 UTC)
- Expired
- May 27, 2025, 3:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Vernon Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1768 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:00 AM CDT, 2 hours 37 minutes earlier. Its key messages:
- Unsettled weather with periodic showers / storms expected to persist for the duration of the work week.
- There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday.
- There is a Marginal to Slight Risk for Severe Weather this evening, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats; tornadoes cannot be ruled out.
Area forecast discussion, May 27, 12:00 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1200 AM CDT Tue May 27 2025 ...New AVIATION... .KEY MESSAGES... - Unsettled weather with periodic showers / storms expected to persist for the duration of the work week. - There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday. - There is a Marginal to Slight Risk for Severe Weather this evening, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats; tornadoes cannot be ruled out. && .SHORT TERM... (Tonight through Wednesday night) Issued at 221 PM CDT Mon May 26 2025 Showers and thunderstorms will be present off and on throughout much of the work week ahead associated with a stagnant frontal pattern forecast to meander around the CWA through Friday. An upper level shortwave trough positioned over the Colorado Rockies is slowly devolving while yielding it's relative vorticity and gradually merging with a secondary wave across the Great Lakes region. This feature will then close off, leaving an elongated swath of lower pressure heights across the Southwest and Southern Plains into the midweek. Locally, this evolution results in upper level divergence as the broader trough retains a negative tilt to perturbations in the flow. A stationary boundary loosely set up around the ARKLATEX region will slowly acquire subsidence behind the front ushering increasing CAA across the Southern Plains while remaining north of the forecast area through early Wednesday morning. Progressing through Wednesday afternoon, guidance brings the frontal boundary further south toward the TX / LA Coast. This period late tomorrow night throughout Wednesday has the greatest moisture convergence over the CWA and is most favorable for widespread risk for excessive rainfall- which currently ranges southward to the coast from a Slight to Marginal Risk. Kowalski / 30 && .LONG TERM... (Thursday through next Sunday) Issued at 221 PM CDT Mon May 26 2025 By Thursday, guidance indicates the surface frontal boundary will remain stalled along the NW Gulf Coast. Hereafter, specific details, amounts, and timing of each round of potential convective showers / storms becomes more nebulous. Moreover, the unsettled nature of the pattern retains too much uncertainty in the model guidance. However, it is worth noting, confidence has remained that the forecast will trend above normal in rainfall through the remainder of the work week. Highs will build toward the low to mid 80's. Few interior locations may see temperatures peak closer to 90°F where pockets of stable, less cloudy conditions occur during peak heating. Our troublesome frontal boundary is later forecast to move offshore by the start of the weekend. While not completely eliminated from the forecast, PoPs decrease during the upcoming weekend while highs creep toward the low 90's again. Kowalski / 30 && .AVIATION... (06Z TAFS) Issued at 1200 AM CDT Tue May 27 2025 A N/S orientate line of storms is pushing across SE TX and will continue to progress eastward through the next several hours, eventually exiting to our east later this morning. Ahead of this line, light winds and a mixture of VFR and MVFR CIGs will continue. Near/within the line, strong gusty winds, torrential rainfall ;leading to reduced VIS, lower CIGs, and frequent lightning will all be possible. Timed the line out at each site with tempo groups as best as possible, with further amendments possibly being required later this morning as we see how these storms progress. Behind the line, light to moderate rainfall will continue for a bit, followed by improving conditions through the afternoon. && .MARINE... Issued at 221 PM CDT Mon May 26 2025 Winds and seas will keep southerly onshore components throughout the work week. Widely scattered showers and storms associated with an unsettled wet pattern to follow from Tuesday onward. Worth noting guidance trends heavier precipitation down to the immediate coast and inland locations. That said, periodic gusty W-NW outflows are possible when clustered thundershowers descend the lakes and offshore waters. && .PRELIMINARY POINT TEMPS/POPS... AEX 90 70 88 69 / 60 50 80 30 LCH 88 74 89 74 / 50 30 50 20 LFT 88 75 89 74 / 40 30 50 20 BPT 89 75 89 74 / 30 40 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...30 LONG TERM....30 AVIATION...17
In the hours before
Special weather statement, May 27, 12:59 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1259 AM CDT Tue May 27 2025
TXZ180-259-270630-
Northern Jasper TX-Tyler TX-
1259 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN TYLER AND NORTHERN
JASPER COUNTIES THROUGH 130 AM CDT...
At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Rockland, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Jasper, Colmesneil, Rockland, Ebenezer, Browndell, and Sam Rayburn
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 9447 3111 9406 3112 9404 3113 9404
3114 9403 3115 9392 3091 9391 3080 9453
TIME...MOT...LOC 0558Z 266DEG 35KT 3092 9429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SDSpecial weather statement, May 27, 1:01 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
101 AM CDT Tue May 27 2025
TXZ180-201-270630-
Hardin TX-Tyler TX-
101 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL TYLER AND HARDIN
COUNTIES THROUGH 130 AM CDT...
At 101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Honey Island, or near Thicket, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Kountze, Saratoga, Thicket, Wildwood, Batson, Caney Head, Votaw,
Honey Island, and Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3054 9455 3054 9414 3019 9437
3019 9463 3049 9473
TIME...MOT...LOC 0601Z 266DEG 34KT 3040 9453
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SDSpecial weather statement, May 27, 1:29 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
129 AM CDT Tue May 27 2025
LAZ027-TXZ259-260-270715-
Vernon LA-Northern Newton TX-Northern Jasper TX-
129 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL VERNON PARISH...
NORTHERN NEWTON AND NORTHEASTERN JASPER COUNTIES THROUGH 215 AM
CDT...
At 129 AM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Jasper, Newton, Toledo Bend Dam, Ebenezer, Burkeville, Browndell,
Farrsville, Burr Ferry, Mayflower, Jamestown, Harrisburg, Stringtown,
Sam Rayburn Dam, and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3102 9349 3088 9355 3085 9420 3089 9420
3090 9421 3093 9420 3094 9422 3110 9415
3111 9406 3114 9403 3115 9397 3118 9362
3117 9358 3120 9355 3120 9351
TIME...MOT...LOC 0629Z 261DEG 42KT 3097 9399
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
17Special weather statement, May 27, 1:55 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
155 AM CDT Tue May 27 2025
TXZ515-516-615-616-270730-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Upper Jefferson TX-
155 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT JEFFERSON AND SOUTHERN ORANGE
COUNTIES THROUGH 230 AM CDT...
At 154 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Belle, or 7 miles southwest of Central Gardens, moving east at 30
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Hamshire, Central Gardens, Sabine Pass,
Rose City, Pinehurst, Port Acres, Orangefield, Fannett, La Belle,
Southeast Texas Regional Airport, and Winnie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2957 9435 2989 9436 2989 9439 3011 9427
3013 9370 3008 9372 3007 9371 2999 9377
2999 9379 2998 9378 2979 9392 2967 9382
2954 9438
TIME...MOT...LOC 0654Z 283DEG 27KT 2994 9413
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
17Special weather statement, May 27, 2:23 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
223 AM CDT Tue May 27 2025
LAZ027-TXZ260-270830-
Vernon LA-Northern Newton TX-
223 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHERN NEWTON COUNTIES THROUGH 330 AM CDT...
At 223 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burkeville, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anacoco, Toledo Bend Dam, Burkeville, Hornbeck, Farrsville, Burr
Ferry, Mayflower, Evans, and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3098 9330 3094 9382 3116 9386 3118 9362
3117 9358 3119 9355 3123 9354 3124 9356
3125 9354 3128 9353 3128 9344 3136 9339
3136 9335
TIME...MOT...LOC 0723Z 266DEG 17KT 3104 9367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
17Special weather statement, May 27, 2:26 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
226 AM CDT Tue May 27 2025
LAZ073-074-241-TXZ615-616-270800-
West Cameron LA-Southern Calcasieu LA-East Cameron LA-
Lower Jefferson TX-Southern Orange TX-
226 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CAMERON AND
SOUTHWESTERN CALCASIEU PARISHES...SOUTHEASTERN JEFFERSON AND
SOUTHEASTERN ORANGE COUNTIES THROUGH 300 AM CDT...
At 226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sabine National Wildlife, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge City,
Cameron, West Orange, Grand Lake, Sabine National Wildlife, Sabine
Pass, Johnsons Bayou, Pinehurst, Heberts Marina, Orangefield,
Hackberry, Holly Beach, Sweet Lake, and Constance Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2993 9403 3011 9382 3010 9310 2974 9316
2973 9350 2964 9400
TIME...MOT...LOC 0726Z 274DEG 30KT 2994 9368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
17The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:55 PM CDT | Special Marine Warning | LCH | 65 min | |
| May 27, 1:27 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 48 min |
| May 27, 2:12 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Vernon | 63 min |
| May 27, 2:26 AM CDT | Special Weather Statement | LCH | Cameron | 34 min |
| May 27, 3:06 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 24 min |
| May 27, 3:08 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 37 min |
| May 27, 3:17 AM CDT | Severe Thunderstorm Warning | LCH | Cameron | 28 min |
| May 27, 3:34 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 56 min |
| May 27, 3:45 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 3 more | 60 min |
| May 27, 4:00 AM CDT | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Vermilion | 15 min |
| May 27, 4:12 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 63 min |
| May 27, 4:21 AM CDT | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 24 min |
| May 27, 4:30 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 28 min |
| May 27, 4:33 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 57 min |
| May 27, 4:34 AM CDT | Tornado Warning | LCH | Acadia, Evangeline, Saint Landry | 26 min |
| May 27, 4:45 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more | 60 min |
| May 27, 5:01 AM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 17 min |
| May 27, 5:14 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 46 min |
| May 27, 5:22 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 38 min |
| May 27, 12:09 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 51 min |
| May 27, 12:35 AM CDT | Special Weather Statement | LCH | Tyler | 55 min |
| May 27, 12:59 AM CDT | Special Weather Statement | LCH | Tyler | 31 min |
| May 27, 1:01 AM CDT | Special Weather Statement | LCH | Hardin | 29 min |
| May 27, 1:29 AM CDT | Special Weather Statement | LCH | Newton | 46 min |
| May 27, 1:55 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 35 min |
| May 27, 2:23 AM CDT | Special Weather Statement | LCH | Sabine | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.